Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Feb 20, 1997, 9:05 AM CST for San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 1997, 9:05 AM CST (15:05 UTC)
- Expired
- Feb 20, 1997, 12:00 PM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 201506 FFWSJT TXC411-201800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 905 AM CST THU FEB 20 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1200 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL TEXAS ...SAN SABA COUNTY 2 TO 4 INCHES OF RAIN OVERNIGHT AND THIS MORNING HAS CAUSED FLOODING OF LOW LYING AREAS...INCLUDING STREET FLOODING IN AND NEAR THE CITY OF SAN SABA. MODERATE TO OCCASIONAL HEAVY RAIN WILL CONTINUE THROUGH THE MORNING...WHICH WILL INCREASE THE POTENTIAL FOR ADDITIONAL FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.L THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 1:54 AM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Feb 20, 1:54 AM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 154 AM CST THU FEB 20 1997 BUSY NIGHT AROUND HERE AS TORNADO AND FLASH FLOOD WATCHES CONTINUE. UPPER LOW GENERATING LOTS OF SYNOPTIC SCALE LIFT...WITH FRONTAL BOUNDARY PROVIDING A SURFACE FOCUS. MOISTURE ABUNDANT...AND WITH THE SLOW MOVEMENT OF THE LOW...SHOWERS AND STORMS TO CONTINUE. WITH KSJT INDICATING 1 HOUR RAINFALL RATES OF 1 TO 2 INCHES ACROSS THE WESTERN HALF OF THE AREA...AND WITH IT LOOKING LIKE THE HEAVY RAIN WILL PERSIST THROUGH THE MORNING...WILL NEED TO KEEP FLASH FLOOD WATCHES ONGOING. AS THE 850 MB AND SURFACE LOWS PASS THROUGH THE AREA THURSDAY AFTERNOON...COLD FRONT SHOULD EVENTUALLY MAKE IT THROUGH WEST VCENTRAL TEXAS. HOWEVER...WRAP AROUND PRECIPITATION ON THE BACK SIDE OF THE UPPER LOW SHOULD PROVIDE DECENT PRECIPITATION CHANCES INTO TONIGHT AS WELL. ABI 060/042 +3 SJT 062/044 +3 PMCCULLOUGH
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 10:28 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Feb 20, 12:10 AM CST | Severe Thunderstorm Warning | SJT | Schleicher | 45 min |
| Feb 20, 1:52 AM CST | Flash Flood Warning | SJT | Tom Green | 2 hr |
| Feb 20, 3:42 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 33 min |
| Feb 20, 4:04 AM CST | Severe Thunderstorm Warning | SJT | Coke | 26 min |
| Feb 20, 9:15 AM CST | Flash Flood Warning | SJT | Mason | 3 hr |
| Feb 20, 9:53 AM CST | Flash Flood Warning | SJT | Callahan | 3 hr |
| Feb 20, 12:03 PM CST | Flash Flood Warning | SJT | San Saba | 4 hr |
| Feb 20, 1:15 PM CST | Severe Thunderstorm Warning | SJT | Concho | 60 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.